MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PLATE, STRAIGHT, 4 HOLE, WITH BAR, MIDFACE; IMPLANT

STRYKER LEIBINGER FREIBURG PLATE, STRAIGHT, 4 HOLE, WITH BAR, MIDFACE; IMPLANT
Model Number 55-06704
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device evaluated by manufacturer? facility did not provide for investigation.
 
Event or Problem Description
It was reported that a plate had broken post-operatively, and a revision surgery was performed to re-plate the fracture.
 
Additional Manufacturer Narrative
The reported event could be confirmed as the plates (4 fragments) were returned.The postoperative plate breakages could be observed at the fixing holes of the implants.No further physical inspections were performed as the reported event was assessed by stryker¿s medical expert as off-label use.A follow-up with the sales rep has confirmed that the surgeon has used the reported plates for condylar process fractures.The devices in question are part of the mid-face fixation module and are not intended to be used for mandible fixation.The mechanical strength of the reported plates is comparably lower to that of the plates intended for mandible fixation.As shown in the related brochure (universal 2, 9410-400-184 rev.None), the minimum profile height of a plate for mandible fixation is 1.0mm, whereas the plate 55-06704 has a profile height of 0.6mm.The difference of the profile heights between the mid-face plate and mandible plate may have influenced the determined plate breakage.Stryker¿s medical expert stated that ¿this is off-label use.The mid face plates are for non-load bearing fractures; the mandible is load bearing.¿in sum, the procedure to fixate mandible fractures with plates intended for mid-face fixation is considered as off-label use.No lot numbers were provided and a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore, it is also not possible to determine the quantities released for distribution within the affected lots.Based on the investigation, there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
PLATE, STRAIGHT, 4 HOLE, WITH BAR, MIDFACE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10950882
Report Number0008010177-2020-00063
Device Sequence Number16941291
Product Code JEY
UDI-Device Identifier04546540365941
UDI-Public04546540365941
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-06704
Device Catalogue Number55-06704
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR